Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 92, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 29, 1994, 5:09 PM CDT for Stevens County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 29, 1994, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stevens County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KDDC 292211 RRA
SVRDDC
KSC189-292300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT WED JUN 29 1994
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN SOUTHWEST KANSAS
...NORTHERN STEVENS COUNTY
AT 507 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES
NORTHWEST OF HUGOTON...OR 15 MILES SOUTHWEST OF ULYSSES. THE
THUNDERSTORM WAS MOVING SOUTHEAST AT 25 MPH AND WILL CROSS HIGHWAY 25
JUST NORTH OF HUGTON AROUND 530 PM.
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE LIKELY WITH THIS
THUNDERSTORMS. PERSONS IN THE PATH OF THIS STORM INCLUDING THE MOSCOW
AREA SHOULD MOVE INDOORS INTO A STURDY BUILDING.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
CRAVEN/FRANCIS
2L 52'66WWUS
+WUUSx
D*6WWUS"
)FWWUS
!>6WWUSZ
+6WWUS
57
SAN JOSE PTCLDY %WUUST
CLDY 57+`WWUS
50 SUNNY 83 FAIR 50
SANTA CRUZFOGGY 52CLDY 75 (Q`WWUS
AS CLOUDY &WWCN
( 68 CLOUDY #F66WWUS
.[WUUS.
PTCLDY Bml620/ 4n6WWUSd
XWOUSl
o6WWUS
0M`WWUS
x6WWUSj
`u6WWUS
|ZWWCN
m WUUS
(RWUUS
X{bWUUS
xWWUS4Z
0jWWUS
gWUUS
@PWUUS`
x6WWUS
h{WWUS
<tWWUS
oWUUSV
R\&WWUS
DS6WWUS
wWUUSh
,R6WWUSt
TO TIDDLJ&n6WWUSd
o6WWUS
0x6WWUSj
`u6WWUS
|m WUUS
jWWUS
{bWUUS
gWUUS
@xWWUS4Z
0qf6WWUS
<e6WWUS
8uMn6WWUS
x6WWUS
h{WWUS
<tWWUSF
DoWUUS
wWUUSh
,e`WWUS
hxWUUS
}z6WWUSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:53 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 29, 3:53 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT WED JUN 29 1994 THINGS EVOLVING A LITTLE FURTHER NORTHWEST THAN EARLIER THOUGHT...INITIAL SUPERCELL DEVELOPMENT OCCURRING NEAR DRY LINE ALONG COLORADO BORDER. AS SHORT WAVE TROUGH EVIDENT IN SATELLITE DATA TURNS THE CORNER TONIGHT... EXPECT MCS DEVELOPMENT OVER NORTHERN COUNTIES...SPREADING RAPIDLY SOUTHEAST ALONG THICKNESS GRADIENT. CURRENT SEVERE WORDING AND HEAVY RAINFALL POTENTIAL JUSTIFIED WITH 350+ K 850 MB THETAE RIDGE FEEDING STORMS. MODIFIED SOUNDING AND RICKS INDEX STILL SUGGEST GOOD POTENTIAL FOR LOCAL AMOUNTS OF 3-5"...AND FEEL BEST POTENTIAL IS IN SOUTHEASTERN COUNTIES JUST SOUTHEAST OF DDC. APPEARS TfHAT BOW ECHO DEVELOPMENT AND DAMAGING WINDS COULD BE MAIN THREAT OVERNIGHT. .DDC...NONE. CRAVEN
In the hours before
Special weather statement, Jun 29, 4:29 PM CDT, 40 minutes before
KSZ043-044-045-061-062-063-074-075-084-085-292230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 427 PM CDT (327 PM MDT) WED JUN 29 1994 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS... AT 422 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL. THE STORMS WERE GENERALLY MOVING SOUTHEAST AT 25 MPH. ONE STORM WILL BE MOVING INTO SOUTHERN GRANT AND NORTHWEST STEVENS COUNTIES THROUGH 500 PM CDT...INCLUDING THE ULYSSES AREA. OTHER STRONG STORMS WILL MOVE INTO KEARNY...WESTERN FINNEY...SCOTT...LANE...MORTON... AND NESS COUNTIES DURING THAT TIME. PERSONS IN THE LAKIN...SCOTT CITY...NESS CITY...ELKHART AND GARDEN CITY AREAS SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. CRAVEN/FRANCIS
Special weather statement, Jun 29, 4:29 PM CDT, 40 minutes before
KSZ043-044-045-061-062-063-074-075-084-085-292230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 427 PM CDT (327 PM MDT) WED JUN 29 1994 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS... AT 422 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL. THE STORMS WERE GENERALLY MOVING SOUTHEAST AT 25 MPH. ONE STORM WILL BE MOVING INTO SOUTHERN GRANT AND NORTHWEST STEVENS COUNTIES THROUGH 500 PM CDT...INCLUDING THE ULYSSES AREA. OTHER STRONG STORMS WILL MOVE INTO KEARNY...WESTERN FINNEY...SCOTT...LANE...MORTON... AND NESS COUNTIES DURING THAT TIME. PERSONS IN THE LAKIN...SCOTT CITY...NESS CITY...ELKHART AND GARDEN CITY AREAS SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. CRAVEN/FRANCIS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:04 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 41 min |
| Jun 29, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 25 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 59 min |
| Jun 29, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 29, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 65 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 65 min |
| Jun 29, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 56 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 42 min |
| Jun 29, 6:07 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
| Jun 29, 6:12 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 33 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 49 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.